Alert archive / Georgia / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jun 11, 1999, 4:47 AM EDT for Glynn County, Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1999, 4:47 AM EDT (08:47 UTC)
- Expired
- Jun 11, 1999, 10:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Glynn County, GA
The radar
The Jacksonville radar (KJAX), 83 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 110847 FFWJAX GAC127-111445- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 447 AM EDT FRI JUN 11 1999 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLOOD WARNING FOR... GLYNN COUNTY COUNTY IN SOUTHEASTERN GEORGIA * UNTIL 1045 AM EDT * AT 430AM NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES THAT BETWEEN 3 AND 5 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF GLYNN COUNTY DURING THE PAST THREE HOURS WITH ANOTHER 1 TO 2 INCHES MORE POSSIBLE. THE HEAVIEST AMOUNTS HAVE BEEN INDICATED IN THE ST SIMONS ISLAND... BRUNSWICK AND SEA ISLAND AREAS. THE RAINFALL WILL CONTINUE THROUGH THE MORNING COMMUTE THEREFORE MOTORISTS ARE URGED TO USE EXTRA CAUTION AND ALLOW EXTRA TIME IN REACHING THEIR DESTINATION. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. MOBBS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:25 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 11, 2:25 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 225 AM EDT FRI JUN 11 1999 CONVECTION IS POPPING ONCE AGAIN OVER THE COASTAL COUNTIES OF NORTHEAST FL. HATE TO AMD AT 2 AM BUT IT WOULD APPEAR NECESSARY AT THIS POINT. WATER VAPOR IMAGERY CONTINUES TO SHOW THE UPPER LEVEL LOW SPINNING SOUTH OF PAM/AQQ. THE MODELS HAVE TRIED TO OPEN IT UP...SHEAR IT OUT OR MOVE IT NW OVER THE CONUS EACH NIGHT OF MY PAST FOUR MIDNIGHT SHIFTS AND IT STILL HASNT DONE ANY OF IT YET. TRUE TO FORM THE MODELS ARE TRYING TO KILL IT AGAIN TONIGHT...BUT LOOKS LIKE THE LOW IS GETTING READY TO SHEAR OUT. EXPECT IT WILL MOVE OVER THE PANHANDLE TODAY AND OPEN UP LIKE ETA AND AVN WANT IT TOO. AVN SEEMS TO HAVE HAD THE BEST HANDLE ON THE SITUATION SO FAR AND WILL STICK CLOSER TO FAN POPS THROUGH THE FORECAST PERIOD. PLENTY OF MOISTURE AVAILABLE FOR CONVECTION AND THE AIR MASS IS CERTAINLY UNSTABLE IF WERE POPPING NEW CONVECTION AT 2 AM. THE PRECIP WATER IS RUNNING RIGHT AT 2 INCHES EVEN AS OF LAST NIGHTS SOUNDING...BUT THAT WAS INTO A TSTM. STILL IF BRUNSWICK/SSI GOT 6.58 INCHES OF RAIN ON THURSDAY PW HAS TO BE UP THERE I MODIFIED LAST NIGHTS SOUNDING FOR CURRENT CONDITIONS AND CAME UP WITH A CAPE OF 1400. FOR THE EXPECTED CONDITIONS THIS AFTERNOON (BASED ON NGM MOS HI TEMP/MIN DEW POINT) CAME UP WITH A CAPE OF 2290...AN LI OF -6 AND TOTAL TOTALS OF 47...PW OF 2.02 INCHES. DONT SEE ANY GOOD REASON WHY WE WONT FIRE UP WIDESPREAD CONVECTION AND HEAVY RAINFALL THIS AFTERNOON. PRELIM AMG 84/69/83/68 7443 SSI 81/75/82/68 7433 JAX 86/70/85/69 7443 GNV 88/71/86/68 7453 05 SANDRIK
Nearby
Flash Flood Warnings in Georgia, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.